Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 30, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Apr 29, 2006, 11:45 AM CDT for 5 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2006, 11:45 AM CDT (16:45 UTC)
- Expired
- Apr 29, 2006, 4:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Dimmit County, TX, Frio County, TX, Maverick County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 95 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 4.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3235 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -382 m²/s²
- 0-3 km storm-relative helicity
- -447 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 291645 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1145 AM CDT SAT APR 29 2006 ...RED FLAG WARNING IN EFFECT FOR SOUTHWESTERN AREAS OF SOUTH CENTRAL TEXAS UNTIL 4 PM CDT THIS AFTERNOON... .THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE RED FLAG CONDITIONS FROM LATE THIS MORNING THROUGH THE MID AFTERNOON HOURS. TXZ217>220-228-292100- /O.NEW.KEWX.FW.W.0030.060429T1645Z-060429T2100Z/ MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT- 1145 AM CDT SAT APR 29 2006 ...RED FLAG WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE WARNING AREA RECEIVED LITTLE OR NO RAINFALL THE LAST COUPLE OF DAYS...SO DROUGHT CONDITIONS CONTINUED. NORTHWEST WINDS OF 15 TO 20 MPH AND RELATIVE HUMIDITIES OF 10 TO 25 PERCENT WILL CONTINUE FROM LATE THIS MORNING THROUGH THE MID AFTERNOON HOURS. WINDS WILL DIMINISH TO LESS THAN 15 MPH AND RELATIVE HUMIDITIES WILL BEGIN TO RECOVER. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 29, 4:54 AM CDT, 6 hours 51 minutes earlier.
Area forecast discussion, Apr 29, 4:54 AM CDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 454 AM CDT SAT APR 29 2006 .UPDATE... SEVERE WX THREAT IS NOW EAST OF THE CWFA. ALL OF THE COUNTIES IN SOUTH CENTRAL TEXAS ARE NO LONGER IN TORNADO WATCH 260. && .PREV DISCUSSION... (ISSUED 318 AM CDT SAT APR 29 2006) DISCUSSION... ATTM LINEAR MCS EXTENDED FROM CATARINA NORTHEAST TO WACO. WIND GUSTS OF 35 TO 45 MPH WERE OCCURRING IN ADVANCE OF THE SQUALL LINE. TORNADO WATCH 261 IS IN EFFECT UNTIL 9AM...HOWEVER LOOKS LIKE STRONG WINDS ASSOCIATED WITH BOW ECHOES WILL BE THE PRIMARY SEVERE WEATHER THREAT FOR THE REMAINDER OF TONIGHT. THE MCS SHOULD CLEAR THE EASTERN COUNTIES BY AROUND 9AM THIS MORNING. UPPER LEVEL LOW LOCATED OVER SE NEW MEXICO WILL MOVE NORTHEASTWARD ACROSS TEXAS TODAY DRAGGING A PACIFIC COLD FRONT ACROSS THE CWFA. THE AIRMASS WILL BE DRY RESULTING IN WARM AFTERNOONS AND COOL NIGHTS TODAY THRU MONDAY. GULF MOISTURE AND HIGHER HUMIDITIES RETURN MONDAY AFTERNOON AS THE SFC RIDGE SHIFTS EASTWARD. REMAINDER OF THE WEEK WILL BE WARM AND HUMID WITH ZONAL FLOW ALOFT. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE THURSDAY CONTINUING INTO SATURDAY. A FRONTAL BOUNDARY WILL SAG SOUTHWARD INTO THE CWFA THURSDAY AND BECOME QUASI-STATIONARY ACROSS SOUTH TEXAS. THIS BOUNDARY WILL SERVE AS A FOCUS FOR CONVECTION. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/08
Hazardous weather outlook, Apr 29, 5:35 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 535 AM CDT SAT APR 29 2006 TXZ171>173-183>194-202>209-217>225-228-301100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 535 AM CDT SAT APR 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS ON FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:04 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 56 min |
| Apr 28, 7:20 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 55 min |
| Apr 28, 7:57 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 63 min |
| Apr 28, 8:06 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 39 min |
| Apr 28, 8:25 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 65 min |
| Apr 28, 8:43 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 32 min |
| Apr 28, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 46 min |
| Apr 28, 8:55 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 35 min |
| Apr 28, 8:58 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 62 min |
| Apr 28, 9:22 PM CDT | Tornado Warning | EWX | Burnet | 23 min |
| Apr 28, 9:28 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 62 min |
| Apr 28, 9:41 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 23 min |
| Apr 28, 9:43 PM CDT | Tornado Warning | EWX | Kerr | 32 min |
| Apr 28, 9:53 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 67 min |
| Apr 28, 10:08 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 52 min |
| Apr 28, 10:15 PM CDT | Tornado Warning | EWX | Kerr | 30 min |
| Apr 28, 10:23 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet | 67 min |
| Apr 28, 11:05 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 55 min |
| Apr 28, 11:12 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 48 min |
| Apr 28, 11:25 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 50 min |
| Apr 28, 11:31 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 44 min |
| Apr 28, 11:56 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 64 min |
| Apr 29, 1:45 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 60 min |
Nearby
Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.